• question-icon

    What causes burning sensation in the body while on medication for chronic angina?

default
Posted on Mon, 17 Jul 2017 in Brain and Spine
Question: Off and on over the last few weeks I keep getting a burning sensation in my body. Like right now I'm typing this and it feels like cross between a heating pad up against my back from the middle of my shoulder blades(roughly nipple high) the width of my back, down to about my navel and it feels like it it passes through my body to the front. It is also similar to having some sort of heat rub on your skin but but it feels more under then on then skin. As I typed the last sentence I just felt it on the top outside of both shoulders. I have felt it before on the lower outside of my back before.
I'm 72 years old, had triple coronary bypass in 93, plugged bypass in 96, stent in 96, plugged stent in 96, another stent since then, pacemaker in 2001 for afib and to compensate for chronic angina meds. I've been doing really well the past couple of years.
Almost forgot, I have neuropathy with nerve damage that has messed up my balance in both feet from my diabetes which is now under control.
The burning in my shoulder is now in my bicep on the left side as well as the lat muscle on that side. It feels nothing like any of the angina that I've had over the last 24 years.
doctor
Answered by Dr. Antoneta Zotaj 2 hours later
Brief Answer:
Neuropathy is a likely cause- tests recommended and advises given

Detailed Answer:
Hello,
Thank you for asking at healthcaremagic.
I carefully read your question and understand your concern.
Burning pain in the body might be well due to nerve pain and a neuropathy is a very likely cause of it. Especially if you have had neuropathies before. Diabetes mostly causes glove and stock neuropathy which means effects the areas of the feet and hands that the stockings and gloves cover. It is not strange for diabetes to affect other nerves and cause polyneuropathy.
There are also other neuropathies but the common finding in them is the sensation of burning or sometimes of tingling or pain in the area that is inervated by that nerve.
So it is likely you are having a neuropathy causing you the symptoms but because you have also had such a history with the heart problems would be good to have a check of your heart also. It would mostly cause heaviness in the chest and rarely a burning sensation there.

So to conclude I would say you might need to have the following tests:
- do an ECG and heart ultrasound to check your heart
- do a HbA1C test which can tell you how your sugar levels have been the last 3 months
- having the metabolic panel would be advisable with lipids, creatinine, ALT, electrolytes, etc.
- A CBC would show any anemia and also indirectly show lack of B vitamins which might sometimes be accused of neuropathies
- you can try to take some B vitamins especially B12 to see if it is its deficiency causing some signs of neuropathy
- if all tests are ok and no improvement with B12 supplements than having a neurological examination might be considered
- if all the tests are normal than you might need to take some medications for neurological pain like gabapentine but you always need a visit with a doctor before you do so.
- if you use alcohol you need to quit as it affects B12 absorbption and might cause neuropathies.
- taking healthy balanced diet with fruit and vegetable, meat and milk products is advisable

I hope this is helpful and answers to your questions but please feel free to ask if anymore clarification is needed on this.

Kind regards,

Antoneta Zotaj, MD
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 4328 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Nerve damage

doctor1 MD

Ism javing problems swallowing small to medium sized pills, and seem to have reflux when laying semi flat. Liquid sems to come back up into my...

doctor1 MD

Had a hemorroidectomy on Dec. 1. Per instructions I have been taking MiraLax once each day (except for one day). Began bowel movement on Dec. 4,...

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the...

doctor1 MD

I had my 1st ankle surgery in 2009 in which the superfisicial peroneal nerve eas but & buried into my bne. The second surgery in 2010was a rght...

Get personalised answers from verified doctor in minutes across 80+ specialties

168 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Antoneta Zotaj
  • Q - What causes an episode of chills, dizziness and focusing issues?

  • Q - What causes mildly raised INR level despite taking Warfarin?

  • Q - What does the following colposcopy report indicate?

  • Q - What do the following ultrasound reports indicate?

  • Q - What causes a red rash on the arm?

  • Q - What causes diarrhea, severe cramps and bloating?

  • Q - Suggest treatment for small bumps between the legs and near the buttocks

  • Q - What causes redness in the eyes?

  • Q - Suggest treatment for severe joint pain in the knees, elbows and ankles

  • Q - Suggest treatment for severe headaches and mouth ulcers while having...

backtotop2